Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 7, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Apr 2, 2017, 8:09 PM CDT for Dallas County, Texas. It took effect at Apr 2, 2017, 10:30 PM CDT. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2017, 8:09 PM CDT (01:09 UTC)
- In effect from
- Apr 2, 2017, 10:30 PM CDT
- Expired
- Apr 3, 2017, 11:26 PM CDT
- In force
- 25 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 47 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Trinity River at Dallas (DALT2). The gauge peaked at 32.11 ft at Apr 3, 2017, 7:00 AM CDT.
- Action stage
- 29 ft
- Minor stage
- 30 ft
- Moderate stage
- 38 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08057000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
518
WGUS44 KFWD 030109
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
809 PM CDT Sun Apr 2 2017
...The National Weather Service in Fort Worth has issued a Flood
Warning for the following areas in Texas...
Trinity River At Dallas Affecting Dallas County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts.
&&
TXC113-031309-
/O.NEW.KFWD.FL.W.0007.170403T0330Z-170404T0426Z/
/DALT2.1.ER.170403T0330Z.170403T0900Z.170403T1626Z.NO/
809 PM CDT Sun Apr 2 2017
The National Weather Service in Fort Worth has issued a
* Flood Warning for
The Trinity River At Dallas.
* until Monday evening...Or until the warning is cancelled.
* At 0700 PM Sunday the stage was near 28 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...The river should rise above flood stage by Sunday night
and continue to rise to a crest near 33 feet by Monday after
midnight. The river should fall below flood stage by late Monday
morning.
* At 30 feet, Minor lowland flooding will begin. The pasture lands
near the river will flood.
&&
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
3269 9676 3278 9687
$$3 follow-up statements
410
WGUS84 KFWD 030810
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
310 AM CDT Mon Apr 3 2017
...The Flood Warning continues for the following areas in Texas...
Trinity River At Dallas Affecting Dallas County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts.
&&
TXC113-032010-
/O.EXT.KFWD.FL.W.0007.000000T0000Z-170404T0506Z/
/DALT2.1.ER.170403T0321Z.170403T1100Z.170403T1706Z.NO/
310 AM CDT Mon Apr 3 2017
The Flood Warning continues for
The Trinity River At Dallas.
* At 2 AM Monday the stage was 31.4 feet.
* Flood stage is 30 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will continue rising to a crest near 33 feet
later this morning.
* At 32 feet, Minor flooding of agricultural lands used for cattle
grazing will occur. Low water crossings near the river will begin
to flood.
&&
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
3269 9676 3278 9687
$$
Dunn204
WGUS84 KFWD 031344
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
843 AM CDT Mon Apr 3 2017
...The Flood Warning continues for the following areas in Texas...
Trinity River At Dallas Affecting Dallas County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts.
&&
TXC113-040143-
/O.EXT.KFWD.FL.W.0007.000000T0000Z-170404T0506Z/
/DALT2.1.ER.170403T0321Z.170403T1245Z.170403T1706Z.NO/
843 AM CDT Mon Apr 3 2017
The Flood Warning continues for
The Trinity River At Dallas.
* At 0800 AM Monday the stage was 32.04 feet.
* Flood stage is 30 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested and will continue to recede and
fall below flood stage by Monday afternoon.
* At 32 feet, Minor flooding of agricultural lands used for cattle
grazing will occur. Low water crossings near the river will begin
to flood.
&&
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
3269 9676 3278 9687
$$729 WGUS84 KFWD 032021 FLSFWD FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 321 PM CDT Mon Apr 3 2017 ...The Flood Warning is cancelled for the following areas in Texas... Trinity River At Dallas Affecting Dallas County PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC113-032051- /O.CAN.KFWD.FL.W.0007.000000T0000Z-170404T0506Z/ /DALT2.1.ER.170403T0321Z.170403T1245Z.170403T1937Z.NO/ 321 PM CDT Mon Apr 3 2017 The Flood Warning is cancelled for The Trinity River At Dallas. * At 0300 PM Monday the stage was 29.78 feet. * Flood stage is 30 feet. * Fell below flood stage at 3 PM Monday. * Forecast...The river will continue to fall to near 21 feet by Tuesday morning. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Apr 2, 6:20 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Apr 2, 6:20 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 620 PM CDT Sun Apr 2 2017 .AVIATION... MVFR ceilings have returned to most of the TAF sites late this afternoon. We expect ceilings to lower through the evening as an upper low moves east across North Texas. High-end IFR ceilings are likely just ahead of the upper low, but all ceilings should lift above 1000 ft after 06Z and remain MVFR until sunrise. VFR conditions will return to all terminals shortly after sunrise as dry and subsident air moves in behind the departing system. Some light showers and isolated thunderstorms will accompany the upper low with the best window of time for precipitation at the Metroplex terminals between 03Z and 05Z. Waco should remain on the southern periphery of the lift and will most likely not see any additional precipitation. A northwest to west wind will prevail through the night at speeds between 10 and 14 knots. The wind direction will become slightly more west/southwest on Monday at speeds generally below 13 knots. 79 && .PREV DISCUSSION... /ISSUED 351 PM CDT Sun Apr 2 2017/ An upper level low over West Texas north of Big Springs will move northeast across North Texas this evening and into southeastern Oklahoma overnight. As of 3 PM, a cold front had nearly exited the forecast area extending southeast of a Paris to south of Palestine to Cameron line. The severe weather threat has shifted into Louisiana and far Southeast Texas. Showers and some thunderstorms will accompany the upper level low as it moves across North Texas tonight. The rain chances will come to an end overnight from southwest to northeast as the upper low exits. Some lingering showers may occur across the northeastern counties into Monday morning. It will be cooler tonight with lows in the 40s to mid 50s. Lingering clouds across the northeastern third of the forecast area will move off to the northeast with upper low Monday morning, leaving mostly sunny skies areawide for the afternoon. Highs will be slightly above normal with mid 70s to lower 80s expected. Dry weather is expected Monday afternoon through Tuesday. Lows Monday night will be mostly in the 50s and highs Tuesday will be upper 70s to mid 80s. The next shortwave will move into the southwestern U.S. Monday and will move northeast across Kansas on Tuesday. As this system moves farther east, a cold front will move into the northwestern counties before sunset Tuesday and move through the southeastern sections overnight. There will be a low chance of showers and thunderstorms Tuesday night mainly northeast of a Jacksboro to Corsicana to Athens line. No severe weather is expected. Dry weather is then expected for the rest of the week. After cooler weather Tuesday night through Wednesday night, southerly winds will usher in a warming trend for late week. 58 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 53 79 58 83 51 / 50 10 5 10 20 Waco 51 80 56 84 50 / 20 5 0 5 5 Paris 55 75 54 81 52 / 50 20 5 10 30 Denton 51 77 54 81 49 / 60 10 0 10 20 McKinney 54 76 55 82 51 / 50 10 5 10 20 Dallas 54 79 60 84 52 / 40 10 0 5 20 Terrell 53 77 56 83 51 / 30 10 0 5 20 Corsicana 51 79 58 84 53 / 20 10 0 5 10 Temple 50 82 57 84 53 / 10 5 0 5 5 Mineral Wells 49 78 53 83 48 / 70 10 0 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 79/25
Hazardous weather outlook, Apr 2, 3:51 PM CDT, 4 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 351 PM CDT Sun Apr 2 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031215- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 351 PM CDT Sun Apr 2 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. There is a chance for thunderstorms north of a Palestine to Temple line this evening and overnight. Severe storms are not expected. Cloud to ground lightning and some small hail could accompany some of the storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated thunderstorms are possible Tuesday night generally along and north of Interstate 20. Severe weather is not expected during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Stalley
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 1:56 AM CDT | River Flood Warning | FWD | Hunt | 29 hr |
| Apr 3, 9:07 AM CDT | River Flood Warning | FWD | Leon, Robertson | 4 days |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.